Fields of Research
Permutation Groups; Special subgroups like the Fitting, Frattini and commutator subgroups; Solvability and nilpotency conditions for finite groups; Aspects of maximal subgroups of finite groups.
Gil completed his BSc in Mathematics and Physics in the Hebrew university in Jerusalem; his MSc and PhD in Mathematics were received in Tel Aviv University; the latter, under the supervision of Prof. Marcel Herzog, was focused on a problem in permutation groups. He published till now (2020) over 40 papers, many of them in leading journals like Journal of Group Theory, Journal of Algebra and Archiv der Mathematik. Gil was a regular guest in Bielefeld University, Germany, Vienna University of Technology, Berlin Free University, Würzburg University, Germany and Valencia University, Spain, where he gave many colloquium talks on his work. Gil supervised till now one student in the second degree programme of the Academic College Tel Aviv Yaffo; the work supervised was focused on regular decompositions of graphs.
Gil's areas of interest include Group Theory, Combinatory and some philosophical subjects.
G. Kaplan, A note on Frobenius-Wielandt groups, Journal of Group Theory 22 (2019), 637-645.
B. Baumeister and G. Kaplan, Critical maximal subgroups and conjugacy of supplements in finite soluble groups, Journal of Group Theory 21 (2018), 45-63.
H. Heineken, W. Herfort and G. Kaplan, Nilpotency, solvability and the twisting function of finite groups II, Archiv der Mathematik 102 (2014), 501-512.
G. Kaplan, On finite T-groups and the Wielandt subgroup, Journal of Group Theory 14 (2011), 855-863.
G. Kaplan, On T-groups, supersolvable groups and maximal subgroups, Archiv der Mathematik 96 (2011), 19-25.
G. Kaplan, Nilpotency, solvability and the twisting function of finite groups, Communications in Algebra 39 (2011), 1722-1729.
G. Kaplan and D. Levy, The solvable radical of Sylow factorizable groups, Archiv der Mathematik 85 (2005), 490-496.
G. Kaplan and D. Levy, Sylow products and the solvable radical, Archiv der Mathematik 85 (2005), 304-312.
M. Herzog, G. Kaplan and A. Lucchini, On subgroups containing non-trivial normal subgroups, Israel Journal of Mathematics 137 (2003), 183-188.
M. Herzog and G. Kaplan, Large cyclic subgroups contain non-trivial normal subgroups, Journal of Group Theory 4 (2001), 247-253.